Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 31, 2005, 1:10 PM MST for Coconino County, Arizona. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2005, 1:10 PM MST (20:10 UTC)
- Expired
- Jul 31, 2005, 1:32 PM MST
- In force
- 22 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 9:45 AM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 31, 9:45 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SUN JUL 31 2005 .SYNOPSIS...WITH HIGH PRESSURE CENTERED TO THE EAST...DEEP MONSOONAL MOISTURE WILL REMAIN OVER MUCH OF NORTHERN ARIZONA THIS WEEK. LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY. TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMALS. && .DISCUSSION...500MB HIGH CENTER STILL POSITIONED OFF THE OUR EAST...GENERALLY AROUND SE COLORADO THIS MORNING. THIS WILL ALLOW A MOIST FLOW ALOFT TO CONTINUE...OFTEN FROM THE SOUTHEAST. CURRENTLY...FAIRLY WIDESPREAD CLOUD COVER LINGERS THIS MORNING ACROSS YAVAPAI AND COCONINO COUNTIES...WITH DEWPOINTS ACROSS THE ENTIRE FORECAST AREA TYPICALLY IN THE 50S. FOR EXTREME NORTHEASTERN AZ...THIS IS A SIGNIFICANT RISE OVER THE VALUES SEEN YESTERDAY AT THIS TIME. AS SUCH...SHOULD SEE A SLIGHT INCREASE IN OVERALL THUNDERSTORM ACTIVITY TO THE NORTHEAST OF THE MOGOLLON RIM. HOWEVER...MAIN FOCUS OF CONVECTION IS STILL EXPECTED TO BE FROM NEAR THE MOGOLLON RIM/WHITE MOUNTAINS AND TO THE SOUTH AND EAST. MORNING KFGZ UPPER-AIR SOUNDING VERY SIMILAR TO THE ONE MEASURED YESTERDAY (PRECIPITABLE WATER VALUES STILL AROUND 0.9)...ALTHOUGH MORE LOW-LEVEL WINDSHEAR IS PRESENT TODAY. CAN EXPECT A FEW MORE LONGER-LIVED STORMS TODAY WITH THE POTENTIAL FOR SOME ISOLATED MORE-ORGANIZED CONVECTION. FOR MUCH OF THE COMING WEEK...SYNOPTIC WEATHER PATTERN LOOKS RATHER CONSISTENT WITH NO LARGE SWINGS IN CONVECTIVE ACTIVITY ANTICIPATED. WILL KEEP WITH A FORECAST OF MODERATE MONSOON POPS AND TEMPS NEAR SEASONAL NORMS. && AVIATION...FOR 18Z PACKAGE...ISOLATED STORMS CAN BE EXPECTED OVER FAR EASTERN SECTIONS OF ARIZONA AFT 20Z WITH BASES AROUND 15K FEET MSL. ELSEWHERE WITH TROPICAL MOISTURE ENTRENCHED OVER THE AREA AND MID LEVEL AC WITH BASES AROUND 15K FEET MSL...EXPECT STORMS TO DEVELOP OVER THE HIGHER TERRAIN BETWEEN 19-21Z...CONTINUING WITH SCT COVERAGE INTO THE EVENING HOURS WITH BASES BETWEEN 10K-13K FEET MSL. STORMS TO THE SOUTH OF FLAGSTAFF WILL MOVE TO THE NORTHWEST AND STORMS TO THE NORTH OF FLAGSTAFF WILL MOVE TO THE NORTH-NORTHEAST. EXPECT STORMS TO DECREASE TO WDLY SCT SHOWERS AND THUNDERSTORMS AFT 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD/TC
Hazardous weather outlook, Jul 31, 10:00 AM MST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN JUL 31 2005 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY THE AIR MASS REMAINS VERY MOIST OVER NORTHERN ARIZONA WITH WIDESPREAD THUNDERSTORMS EXPECTED TO DEVELOP AGAIN THIS AFTERNOON. STORMS WILL FORM FIRST OVER THE MOGOLLON RIM AND WHITE MOUNTAIN AREAS. ADDITIONAL STORMS WILL DEVELOP AND MOVE INTO THE LOWER ELEVATIONS OF YAVAPAI AND NORTHERN GILA COUNTIES...AND THE REMAINDER OF NORTHERN ARIZONA. DUE TO THE HIGH WATER CONTENT OF THE ATMOSPHERE...THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LITTLE CHANGE IS SEEN IN THE WEATHER PATTERN THROUGH THIS PERIOD WITH THUNDERSTORMS FORMING EACH DAY. THE POTENTIAL FOR HEAVY RAINS AND FLASHING FLOODING WILL REMAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:07 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 23 min |
| Jul 31, 3:32 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 31, 3:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 19 min |
| Jul 31, 4:05 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 25 min |
| Jul 31, 4:33 PM MST | Flash Flood Warning | FGZ | Yavapai | 27 min |
| Jul 31, 4:33 PM MST | Flash Flood Warning | FGZ | Yavapai |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.